Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Universal absolute extensors in extension theory


Authors: Alex Karasev and Vesko Valov
Journal: Proc. Amer. Math. Soc. 134 (2006), 2473-2478
MSC (2000): Primary 55M10; Secondary 54F45
Published electronically: February 8, 2006
MathSciNet review: 2213722
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ L$ be a countable and locally finite CW complex. Suppose that the class of all metrizable compacta of extension dimension $ \le [L]$ contains a universal element which is an absolute extensor in dimension $ [L]$. Our main result shows that $ L$ is quasi-finite.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 55M10, 54F45

Retrieve articles in all journals with MSC (2000): 55M10, 54F45


Additional Information

Alex Karasev
Affiliation: Department of Computer Science and Mathematics, Nipissing University, 100 College Drive, P.O. Box 5002, North Bay, Ontario, Canada P1B 8L7
Email: alexandk@nipissingu.ca

Vesko Valov
Affiliation: Department of Computer Science and Mathematics, Nipissing University, 100 College Drive, P.O. Box 5002, North Bay, Ontario, Canada P1B 8L7
Email: veskov@nipissingu.ca

DOI: http://dx.doi.org/10.1090/S0002-9939-06-08304-3
PII: S 0002-9939(06)08304-3
Keywords: Absolute extensors, universal compacta, extension dimension, cohomological dimension, quasi-finite complexes
Received by editor(s): June 8, 2004
Received by editor(s) in revised form: March 14, 2005
Published electronically: February 8, 2006
Additional Notes: The authors were partially supported by their NSERC grants.
Communicated by: Alexander N. Dranishnikov
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.